Alert archive / Texas / Wind Chill Warnings in 2011

Wind Chill Warning 1, NWS Lubbock, TX

February 1, 201118 counties in Texas

NWS Lubbock, TX issued this wind chill warning at Feb 1, 2011, 3:59 PM CST for 18 counties in Texas. It took effect at Feb 1, 2011, 6:00 PM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2011, 3:59 PM CST (21:59 UTC)
In effect from
Feb 1, 2011, 6:00 PM CST
Expired
Feb 2, 2011, 11:00 AM CST
In force
17 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS44 KLUB 012159
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
359 PM CST TUE FEB 1 2011

TXZ021>037-039-020800-
/O.UPG.KLUB.WC.A.0001.110202T0000Z-110202T1800Z/
/O.NEW.KLUB.WC.W.0001.110202T0000Z-110202T1700Z/
/O.CON.KLUB.WC.Y.0002.000000T0000Z-110202T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...PLAINS...DENVER CITY
359 PM CST TUE FEB 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL WARNING IS IN EFFECT FROM 6 PM CST UNTIL 11 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM CST UNTIL 11 AM CST
WEDNESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. A WIND
CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* TIMING: COLD TEMPERATURES AND BLUSTERY NORTHERLY WINDS WILL
  CONTINUE TO PRODUCE WIND CHILLS OF MINUS 5 TO MINUS 15 DEGREES
  THROUGH THE REAMINDER OF THE AFTERNOON. TONIGHT...AS
  TEMPERATURES DROP TO NEAR ZERO OR SLIGHTLY BELOW ZERO...THE WIND
  CHILL TEMPERATURES WILL DROP TO UNDER 15 DEGREES BELOW ZERO.

* MAIN IMPACT: NORTHERLY WINDS OF 20 TO 30 MPH WILL PRODUCE WIND
  CHILLS OF 5 TO 15 DEGREES BELOW ZERO AT TIMES THROUGH 6 PM.
  AFTER 6PM...WIND SPEEDS WILL DIMINISH TO 15 TO 25 MPH. FALLING
  TEMPERATURES WILL RESULT IN WIND CHILL READINGS RANGING FROM
  MINUS 10 DEGREES IN THE SOUTHERN ROLLING PLAINS TO MINUS 25
  DEGREES ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE.

* OTHER IMPACTS: THE BLUSTERY NORTH WINDS WILL CAUSE AREAS OF
  BLOWING SNOW AND REDUCED VISIBILITY...MAINLY BEFORE 6 PM.
  FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES
  OF EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. OUTDOOR ACTIVITIES ARE STRONGLY DISCOURAGED.

&&

$$

TXZ038-040>044-020800-
/O.EXB.KLUB.WC.Y.0002.110202T0000Z-110202T1700Z/
KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
359 PM CST TUE FEB 1 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST WEDNESDAY. 

* TIMING: AIR TEMPERATURES WILL DROP BELOW 10 DEGREES BY EARLY
  EVENING. THE COLD TEMPERATURES WILL COMBINE WITH BLUSTERY
  NORTHERLY WINDS TO PRODUCE WIND CHILLS OF MINUS 5 TO MINUS 15
  DEGREES OR LESS THROUGH WEDNESDAY MORNING.

* MAIN IMPACT: TEMPERATURES UNDER 10 DEGREES AND NORTHERLY WINDS
  OF 15 TO 25 MPH WILL PRODUCE WIND CHILLS OF 5 TO 15 DEGREES
  BELOW ZERO.

* OTHER IMPACTS: THE BLUSTERY NORTH WINDS WILL CAUSE AREAS OF
  BLOWING SNOW AND REDUCED VISIBILITY...MAINLY BEFORE 6 PM.
  FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES
  OF EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
859 
WWUS44 KLUB 020008
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
608 PM CST TUE FEB 1 2011

TXZ021>037-039-021100-
/O.EXP.KLUB.WC.Y.0002.000000T0000Z-110202T0000Z/
/O.CON.KLUB.WC.W.0001.000000T0000Z-110202T1700Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...PLAINS...DENVER CITY
608 PM CST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST
WEDNESDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL
WARNING REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY. 

* TIMING: THIS EVENING AND OVERNIGHT...AS TEMPERATURES DROP TO
  NEAR ZERO OR SLIGHTLY BELOW ZERO...THE WIND CHILL TEMPERATURES
  WILL DROP TO UNDER 15 DEGREES BELOW ZERO.

* MAIN IMPACT: WIND SPEEDS RANGE FROM 15 TO 25 MPH. FALLING
  TEMPERATURES WILL RESULT IN WIND CHILL READINGS RANGING FROM
  MINUS 10 DEGREES IN THE SOUTHERN ROLLING PLAINS TO MINUS 25
  DEGREES ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE.

* OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER
  ONLY 30 MINUTES OF EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. OUTDOOR ACTIVITIES ARE STRONGLY
DISCOURAGED.

&&

$$

TXZ038-040>044-021100-
/O.CON.KLUB.WC.Y.0002.000000T0000Z-110202T1700Z/
KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
608 PM CST TUE FEB 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
WEDNESDAY. 

* TIMING: AIR TEMPERATURES WILL DROP BELOW 10 DEGREES BY EARLY 
  EVENING. THE COLD TEMPERATURES WILL COMBINE WITH BLUSTERY 
  NORTHERLY WINDS TO PRODUCE WIND CHILLS OF MINUS 5 TO MINUS 15 
  DEGREES OR LESS THROUGH WEDNESDAY MORNING. 

* MAIN IMPACT: TEMPERATURES UNDER 10 DEGREES AND NORTHERLY WINDS
  OF 15 TO 25 MPH WILL PRODUCE WIND CHILLS OF 5 TO 15 DEGREES
  BELOW ZERO.

* OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER
  ONLY 30 MINUTES OF EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
685 
WWUS44 KLUB 021050
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
450 AM CST WED FEB 2 2011

TXZ021>037-039-021700-
/O.CON.KLUB.WC.W.0001.000000T0000Z-110202T1700Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...PLAINS...DENVER CITY
450 AM CST WED FEB 2 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* TIMING: LOW WIND CHILL VALUES WILL CONTINUE THROUGH 11 AM THIS
  MORNING. A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED AFTER 11
  AM FOR THE EXTREME SOUTHWESTERN PANHANDLE AND NORTHERN SOUTH PLAINS.

* MAIN IMPACT: WIND CHILL READING BELOW MINUS 15 DEGREES...WITH
  THE LOWEST WIND CHILL VALUES EXPECTED ACROSS THE EXTREME SOUTHWESTERN
  PANHANDLE AND NORTHERN SOUTH PLAINS.

* OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE 
  AFTER ONLY 30 MINUTES OF EXPOSURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND CAN LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. OUTDOOR ACTIVITIES ARE STRONGLY
DISCOURAGED.

&&

$$

TXZ038-040>044-021700-
/O.CON.KLUB.WC.Y.0002.000000T0000Z-110202T1700Z/
KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
450 AM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* TIMING: WIND CHILL VALUES OF MINUS 5 TO MINUS 15 DEGREES WILL
  CONTINUE THIS MORNING.

* MAIN IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER
  ONLY 30 MINUTES OF EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
118 
WWUS44 KLUB 021705
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1105 AM CST WED FEB 2 2011

TXZ021>037-039-030000-
/O.EXP.KLUB.WC.W.0001.000000T0000Z-110202T1700Z/
/O.NEW.KLUB.WC.Y.0003.110202T1705Z-110203T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...PLAINS...DENVER CITY
1105 AM CST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND CHILL WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
WIND CHILL WARNING IS NO LONGER IN EFFECT. 

* TIMING: LOW WIND CHILL VALUES WILL CONTINUE ACROSS THE SOUTH
  PLAINS AREA THROUGH THIS AFTERNOON.

* MAIN IMPACT: TEMPERATURES RANGING FROM ABOUT 2 TO 10 DEGREES
  ABOVE ZERO ALONG WITH NORTHERLY WINDS OF 15 TO 25 MPH WILL
  PRODUCE WIND CHILL READING BETWEEN MINUS 5 AND MINUS 15
  DEGREES...WITH THE LOWEST WIND CHILL VALUES EXPECTED ACROSS THE
  EXTREME SOUTHWESTERN PANHANDLE AND NORTHERN SOUTH PLAINS.

* OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE 
  AFTER ONLY 30 MINUTES OF EXPOSURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ038-040>044-030000-
/O.EXP.KLUB.WC.Y.0002.000000T0000Z-110202T1700Z/
/O.NEW.KLUB.WC.Y.0003.110202T1705Z-110203T0000Z/
KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1105 AM CST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* TIMING: WIND CHILL VALUES OF MINUS 5 TO MINUS 15 DEGREES WILL 
  CONTINUE THIS MORNING. 

* MAIN IMPACT: TEMPERATURES RANGING FROM ABOUT 5 TO 10 DEGREES
  ABOVE ZERO ALONG WITH NORTHERLY WINDS OF 15 TO 25 MPH WILL
  PRODUCE WIND CHILL READING BETWEEN MINUS 5 AND MINUS 15
  DEGREES.

* MAIN IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER
  ONLY 30 MINUTES OF EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind chill warning went out at Feb 1, 12:00 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Feb 1, 12:00 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1200 PM CST TUE FEB 1 2011

.UPDATE...
THE WINTER WX ADVISORY WILL EXPIRE AT NOON. WE WILL REPLACE IT
WITH A WIND CHILL ADVISORY WHICH WILL COVER ALL BUT THE SRN MOST
ZONES THROUGH 6 PM. DESPITE THE CLEARING SKIES...STRONG CAA WILL
KEEP TEMPERATURES UNDER 15 DEGREES WITH WIND CHILLS REMAINING
GENERALLY IN THE -5 TO -15 RANGE.

&&

.AVIATION...
LIGHT SNOW SHOWERS ARE POSSIBLE AT BOTH TERMINALS THIS
AFTERNOON...BUT NO ACCUMULATION IS EXPECTED. STRONG NORTHERLY
WINDS WILL CONTINUE TO GENERATE AREAS OF BLOWING SNOW WHICH WILL
REDUCE VISIBILITIES. THE CEILINGS SHOULD CONTINUE TO VARY BETWEEN
MVFR AND VFR WITH HEIGHTS IN THE 3KFT TO 5KFT RANGE. BY
EVENING...SKIES WILL BECOME OVC AROUND 3KFT AT KLBB AS ANOTHER WX
DISTURBANCE APPROACHES FROM THE WEST. LIGHT SNOW IS POSSIBLE BUT
ACCUMULATIONS SHOULD BE VERY LIGHT. WIND SPEEDS WILL GRADUALLY
DIMINISH...DROPPING FROM 20 TO 25 KTS SUSTAINED TO AROUND 10 TO 15
KTS SUSTAINED BY WED MORNING....WHILE REMAINING OUT OF THE NORTH
TO NORTHWEST.

&&

.PREV DISCUSSION... /ISSUED 931 AM CST TUE FEB 1 2011/

UPDATE...
SNOWFALL IS WINDING DOWN ACROSS THE AREA AS FORCING WITH THE
INITIAL UPPER TROUGH SHIFTS EAST OF THE AREA. LIGHT SNOW SHOWERS
WILL STILL BE POSSIBLE THROUGH AT LEAST NOON...MAINLY ACROSS SRN
AND ERN PORTIONS OF THE FA...BUT ANY ADDITIONAL ACCUMULATIONS SHOULD
REMAIN UNDER A HALF INCH. THE MAIN WX CONCERNS WILL CONTINUE TO BE
THE NEAR ADVISORY WIND SPEEDS WITH THE ASSOCIATED BLOWING AND
DRIFTING OF WHAT SNOW HAS ALREADY FALLEN...AND THE DANGEROUS WIND
CHILLS ASSOCIATED WITH TEMPERATURES UNDER 15 DEGREES COMBINED WITH
THE WINDS. WITH THIS IN MIND HAVE DOWNGRADED THE WINTER STORM
WARNING ACROSS NORTHERN AND EASTERN PORTIONS OF THE AREA TO A
WINTER WX ADVISORY...WHICH NOW IS IN EFFECT FOR THE ENTIRE CWA
THROUGH NOON. A COMPLICATING FACTOR IS DIMINISHING CLOUD COVER
ACROSS MUCH OF THE AREA...WITH VARIOUS WEB-CAMS SHOWING SUNSHINE
FILTERING IN THROUGH THE LOW CLOUDS. THIS GIVES US MORE CONFIDENCE
THAT WE WILL BE ABLE TO LET THE ADVISORY EXPIRE AT NOON - ALTHOUGH
WIND CHILLS MAY STILL REMAIN CLOSE TO CRITERIA ACROSS PARTS OF THE
AREA...AND WE MAY NEED TO REISSUE AND WINTER WX OR WIND CHILL
ADVISORY. THIS MAY ALSO ALLOW TEMPERATURES TO WARM SOMEWHAT ABOVE
FORECAST HIGHS...BUT CONFIDENCE IN THIS IS QUITE LOW. WE STILL
EXPECT CLOUD COVER TO INCREASE FROM THE WEST AGAIN LATE THIS
AFTERNOON ALONG WITH RENEWED LIGHT SNOW SHOWERS AS THE NEXT TROUGH
APPROACHES THE AREA.

PREV DISCUSSION... /ISSUED 549 AM CST TUE FEB 1 2011/

AVIATION...
IFR CONDITIONS WILL GENERALLY PERSIST THROUGH AROUND 18Z. AN
AIRPORT WEATHER WARNING REMAINS IN EFFECT AT KLBB THROUGH 15Z.
SNOWFALL WILL SUBSIDE THEREAFTER...BUT MVFR/NEAR MVFR CIGS WILL
PERSIST THROUGH THE REMAINDER OF THE PERIOD WITH CONTINUED
FREEZING TEMPERATURES AND BLOWING SNOW. LIGHT WINTRY PRECIPITATION
MAY IMPACT THE KLBB TERMINAL AGAIN AFTER 02/06Z...BUT LITTLE/NO
ADDITIONAL ACCUMULATIONS ARE EXPECTED WITH THIS NIGHTTIME
ACTIVITY.

PREV DISCUSSION... /ISSUED 455 AM CST TUE FEB 1 2011/

SHORT TERM...
NOW-12Z WED. WILL MAINTAIN CURRENT HEADLINES. DANGEROUS COLD/
WIDESPREAD SNOW IS ONGOING ACROSS THE SOUTH PLAINS. WIND CHILL
VALUES HAVE FALLEN AOB -15 DEGREES OVER THE NORTHWESTERN SOUTH
PLAINS. MODERATE SNOW SHIELD WITH EMBEDDED HEAVY BANDS EXTENDS
NORTH/EAST FROM MORTON TO BROWNFIELD. REPORTED ACCUMULATIONS HAVE
GENERALLY BEEN ~1-2 INCHES. RADAR/SATELLITE TRENDS SUGGEST
MODERATE SNOWFALL WILL END IN THE LUBBOCK VICINITY WITHIN THE NEXT
1-3 HRS...AND WILL THEN DECREASE FROM SOUTHWEST TO NORTHEAST
THROUGH 12-15Z AS FORCING/ASCENT DECREASES WITH THE PASSAGE OF THE
PARENT SHORTWAVE TROUGH AXIS...NOW EVIDENT PER RADAR AS A
CIRCULATION OVER THE SOUTHWESTERN PANHANDLE. CURRENT OBS REVEAL
LIGHT SNOW/FLURRIES PERSIST IN THE ECHO-FREE AIR WELL SOUTHWEST...
AND THIS IS EXPECTED TO BE THE CASE LOCALLY AFTER HEAVIER RATES
SUBSIDE LATER TODAY GIVEN SHALLOW/MOIST AND VERY COLD ARCTIC AIR.

RADAR/SATELLITE TRENDS CONTINUE TO SUPPORT NWP SOLUTIONS OF
MESOSCALE BANDED/ENHANCED SNOW THROUGH 12-15Z IN A ZONE FROM ROUGHLY
CHILDRESS TO POST...AND POINTS EASTWARD. AT LEAST LOW PROBABILITIES
FOR LOCAL 4 INCH TOTALS REMAIN OVER THE ROLLING PLAINS. ELSEWHERE...
ACCUMULATIONS WILL GENERALLY RANGE FROM 1-3 INCHES...AND THE
BITTERLY COLD TEMPERATURES/WIND CHILLS AND BLOWING SNOW WILL REMAIN
THE PRIMARY HAZARD. WITH ARCTIC AIR FIRMLY ENTRENCHED...MSLP
GRADIENTS WILL REMAIN SUFFICIENT FOR 15-25KT SURFACE WINDS THROUGH
AT LEAST MIDDAY...THEN DECREASE MODESTLY TO 10-20KT TONIGHT AS THE
CORE OF ARCTIC AIR /~1050 MB SURFACE HIGH/ SETTLES SOUTHWARD INTO
THE CENTRAL PLAINS.

THE MOST SERIOUS IMPACTS TODAY WILL BE WIND/COLD. WIND CHILL VALUES
WILL NOT IMPROVE ABOVE CRITICAL -15 DEGREE AND -5 DEGREE THRESHOLDS
UNTIL 16-18Z IN THE CENTRAL ZONES...AND AFTER 18Z IN THE NORTHWEST.
WINDS WILL ADDITIONALLY CAUSE SIGNIFICANTLY REDUCED VISIBILITIES IN
BLOWING SNOW...ESPECIALLY EAST OF THE CAPROCK WHERE MODERATE SNOW/
STRONGEST WINDS WILL PERSIST THE LONGEST. THUS WILL MAINTAIN THE
WINTER STORM WARNING FOR ADDITIONAL SNOWFALL IN THE EAST...AND FOR
DANGEROUS WIND CHILLS BELOW -15 DEGREES IN THE NORTH. WILL MAINTAIN
THE WINTER WEATHER ADVISORY FOR LIGHT ADDITIONAL SNOWFALL/BLOWING
SNOW IN THE CENTRAL/SOUTHWEST. CONTINUE NEAR MOS TEMPERATURE
FORECASTS WITH DAYTIME IN THE TEENS/NEAR 20 DEGREES AND TONIGHT/S
MINIMA FROM NEAR ZERO TO SINGLE DIGITS.

ATTENTION THEN TURNS TOWARD RENEWED DEEPENING OF THE MEAN UA TROUGH
OVER FOUR CORNERS/NEW MEXICO TONIGHT. MODELS CONTINUE TO DEPICT WEAK
FORCING/ASCENT THAT WILL SUPPORT LIGHT SNOW OVER THE PLAINS OF
EASTERN NEW MEXICO/WESTERN HALF OF THE SOUTH PLAINS. ALL INDICATIONS
ARE THAT ADDITIONAL SNOWFALL TONIGHT WILL BE LIGHT AND LITTLE/NO
ACCUMULATIONS ARE EXPECTED. FOCUS SHOULD REMAIN ON THE BITTERLY COLD
TEMPERATURES/BREEZY WINDS...WHICH WILL RESULT IN DANGEROUS WIND
CHILLS BETWEEN -15 AND -20 DEGREES OVER MOST OF THE NORTHWESTERN
FA.

LONG TERM...
SHARP TROUGH...APPROACHING CUT-OFF STATUS...EXPECTED FROM LAKE
MICHIGAN THE FOUR CORNERS.  GENERAL CONSENSUS AMONG DETERMINISTIC GUIDANCE
SUGGEST THIS FEATURE EJECTING TO OUR SOUTH ON FRIDAY ALTHOUGH THE
SREF KEEPS THE FEATURE BACK ACROSS NORTHERN CHIHUAHUA THROUGH 84
HOURS. INTO SATURDAY NORTHWEST FLOW IS BACK WITH A MINOR
DISTURBANCE EMBEDDED WITHIN THE LARGE SCALE FLOW APPROACHING ON
SUNDAY. THEREAFTER...DIVERGENCE IN INTER-MODEL DEPICTION OF
PATTERN EVOLUTION ENSUES. ECM DEVELOPS A TROUGH FROM THE GREAT
LAKES INTO THE INTER-MOUNTAIN WEST WHILE GFS KEEPS NW FLOW IN
PLACE.

AREA OF ENHANCED UL Q-VECTOR DIVERGENCE SUGGESTS WEAK LIFT WILL
CONTINUE WEDNESDAY ACROSS THE WESTERN HALF OF THE AREA PERSISTING
MOST OF THE DAYTIME HOURS. FCST QPF REMAINS VERY LIGHT...BUT
SUSPECT PERIODS OF FLURRIES WILL BE POSSIBLE AS COLUMN REMAINS
QUITE MOIST FROM H8 THROUGH H7. SKIES LOOK TO BEGIN TO START TO
BREAK WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES WILL REMAIN
BITTERLY COLD WITH HIGHS ON WEDNESDAY GENERALLY IN THE UPPER TEENS
MOST LOCATIONS. WILL KEEP MENTION OF LIGHT SNOW/ISO FLURRIES GOING
UNTIL THURSDAY MORNING ALTHOUGH NO SUBSTANTIVE ACCUMULATION IS
EXPECTED OTHER THAN PERHAPS A FEW TENTHS IN THE WEST. HIGHS ON
THURSDAY WILL BE INFLUENCED BY CLOUD COVER AND IF SUBSTANTIVE
CLEARING OCCURS...WE COULD SEE THE TEMPS FINALLY RISE ABOVE THE
FREEZING MARK FOR PART OF THE AFTERNOON.

WIND CHILLS LOOK TO REMAIN WITHIN ADVISORY CRITERIA FOR WEDNESDAY
NIGHT AND ADVISORY WILL LIKELY BE REQUIRED TO TAKE THE PLACE OF
THE WSW PRODUCT ACROSS MAINLY THE NORTHWESTERN QUARTER OF THE
CWFA. HOWEVER...FOR SIMPLIFICATION OF PRODUCT PURPOSES...WILL
ELECT TO ALLOW DAY SHIFT TO HANDLE THAT TRANSITION AND MENTION IN
THE HWO FOR NOW.

FRIDAY SEES US IN THE 40S THEN 50S ON SATURDAY BEFORE ANOTHER
FRONTAL BOUNDARY COOLS US BACK IN THE 40S FOR SUNDAY. HINTS OF LIGHT QPF
LOOK TO EXIST ON SUNDAY IN GFS BUT WILL LEAVE FCST DRY FOR NOW AND
EVALUATE AS LARGE SCALE PICTURE BECOMES BETTER DEFINED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        14  -3   9  -3  26 /  20  40  20  10  10
TULIA         14   1  13  -3  27 /  20  30  20  10  10
PLAINVIEW     17   2  15  -3  27 /  20  30  20  10  10
LEVELLAND     19   5  15   2  25 /  20  30  20  20  10
LUBBOCK       19   5  17   3  27 /  20  30  20  10  10
DENVER CITY   21   5  13   9  25 /  30  30  20  20  10
BROWNFIELD    20   7  15   8  25 /  30  30  20  20  10
CHILDRESS     17   5  18   5  27 /  30  10  10  10  10
SPUR          19   7  19  10  28 /  30  20  10  10  10
ASPERMONT     17   8  18  12  26 /  30  20  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: TXZ021>044.

WIND CHILL WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: TXZ021>037-039.

WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>037-039.

&&

33/99/99
Hazardous weather outlook, Feb 1, 12:10 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1210 PM CST TUE FEB 1 2011

TXZ021>044-021815-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1210 PM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER
THE COMBINATION OF THE BITTERLY COLD TEMPERATURES AND STRONG
NORTHERLY WINDS WILL RESULT IN DANGEROUS WIND CHILL VALUES
BETWEEN 5 BELOW AND 15 BELOW ZERO FOR ALL BUT THE SOUTHERN-MOST
PORTIONS OF THE AREA THIS AFTERNOON. THE WINDS WILL DIMINISH THIS
EVENING BUT LIKELY REMAIN HIGH ENOUGH FOR DANGEROUS WIND CHILLS
TO CONTINUE OVERNIGHT.

A WIND CHILL ADVISORY IS EFFECT THROUGH 6 PM...AND A WIND
CHILL WATCH IS IN EFFECT FOR TONIGHT EXCEPT FROM THE SOUTH-CENTRAL
SOUTH PLAINS THROUGH THE SOUTHERN LOW ROLLING PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF DANGEROUS WIND CHILLS WILL PERSIST THROUGH THURSDAY
MORNING.

ADDITIONAL LIGHT SNOW WILL REMAIN POSSIBLE THROUGH AT LEAST EARLY
THURSDAY...BUT THE PROBABILITY OF ADDITIONAL WIDESPREAD HAZARDOUS
WEATHER IS LOW WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 11:27 PM CSTWinter Weather AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more13 hr
Feb 1, 12:04 PM CSTWind Chill AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more23 hr

Nearby

Wind Chill Warnings in Texas, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.